Alert archive / Kansas / River Flood Warnings in 2022
River Flood Warning 2, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 6, 2022, 2:44 AM CDT for Lyon County, Kansas. It took effect at May 6, 2022, 8:42 AM CDT. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- May 6, 2022, 2:44 AM CDT (07:44 UTC)
- In effect from
- May 6, 2022, 8:42 AM CDT
- Expired
- May 8, 2022, 7:00 AM CDT
- In force
- 46 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lyon County, KS
The radar
The Topeka radar (KTWX), 68 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cottonwood River at Emporia (EMPK1). The gauge peaked at 20.91 ft at May 6, 2022, 7:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07182260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
583
WGUS43 KTOP 060744
FLWTOP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Topeka KS
244 AM CDT Fri May 6 2022
...The National Weather Service in Topeka KS has issued a Flood
Warning for the following rivers in Kansas...
Cottonwood River near Emporia affecting Lyon County.
Neosho River Near Neosho Rapids affecting Lyon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC111-062245-
/O.NEW.KTOP.FL.W.0002.220506T1342Z-220508T1200Z/
/EMPK1.1.ER.220506T1342Z.220507T0000Z.220507T1800Z.NO/
244 AM CDT Fri May 6 2022
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO SUNDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Cottonwood River near Emporia.
* WHEN...From this morning to Sunday morning.
* IMPACTS...At 20.0 feet, South bank of the Cottonwood River 1 mile
south of Emporia floods.
* ADDITIONAL DETAILS...
- At 2:30 AM CDT Friday the stage was 19.3 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 21.0 feet this evening. It will
then fall below flood stage early tomorrow afternoon.
- Flood stage is 20.0 feet.
&&
LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613
3838 9635
$$
KSC111-062245-
/O.NEW.KTOP.FL.W.0003.220506T1900Z-220508T1521Z/
/NEOK1.1.ER.220506T1900Z.220507T0600Z.220507T2120Z.NO/
244 AM CDT Fri May 6 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Neosho River Near Neosho Rapids.
* WHEN...From this afternoon to late Sunday morning.
* IMPACTS...At 23.0 feet, Water overtops Road 145 on the west side
of the bridge over the Neosho River.
* ADDITIONAL DETAILS...
- At 2:30 AM CDT Friday the stage was 19.1 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 22.9 feet just after midnight
tonight. It will then fall below flood stage tomorrow
afternoon.
- Flood stage is 22.0 feet.
&&
LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588
$$5 follow-up statements
703
WGUS83 KTOP 061316
FLSTOP
Flood Statement
National Weather Service Topeka KS
816 AM CDT Fri May 6 2022
...The Flood Warning continues for the following rivers in Kansas...
Cottonwood River near Emporia affecting Lyon County.
Neosho River Near Neosho Rapids affecting Lyon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC111-070430-
/O.EXT.KTOP.FL.W.0002.220506T1346Z-220507T2308Z/
/EMPK1.1.ER.220506T1346Z.220507T0000Z.220507T0508Z.NO/
816 AM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Cottonwood River near Emporia.
* WHEN...Until tomorrow evening.
* IMPACTS...At 20.0 feet, South bank of the Cottonwood River 1 mile
south of Emporia floods.
* ADDITIONAL DETAILS...
- At 7:30 AM CDT Friday the stage was 19.9 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 20.6 feet this evening. It will
then fall below flood stage just after midnight tonight.
- Flood stage is 20.0 feet.
&&
LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613
3838 9635
$$
KSC111-070430-
/O.EXT.KTOP.FL.W.0003.220506T2230Z-220508T0643Z/
/NEOK1.1.ER.220506T2230Z.220507T0600Z.220507T1243Z.NO/
816 AM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO EARLY SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Neosho River Near Neosho Rapids.
* WHEN...From this afternoon to early Sunday morning.
* IMPACTS...At 22.0 feet, Low lying areas along the river flood.
At 23.0 feet, Water over-flows Road 145 on the west side of the
bridge over the Neosho River.
* ADDITIONAL DETAILS...
- At 7:30 AM CDT Friday the stage was 20.1 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 22.9 feet just after
midnight tonight. It will then fall below flood stage
tomorrow morning.
- Flood stage is 22.0 feet.
&&
LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588
$$099
WGUS83 KTOP 061911
FLSTOP
Flood Statement
National Weather Service Topeka KS
211 PM CDT Fri May 6 2022
...The Flood Warning continues for the following rivers in Kansas...
Neosho River Near Neosho Rapids affecting Lyon County.
Cottonwood River near Emporia affecting Lyon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC111-071015-
/O.EXT.KTOP.FL.W.0003.220506T2241Z-220508T0628Z/
/NEOK1.1.ER.220506T2241Z.220507T0600Z.220507T1228Z.NO/
211 PM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO EARLY SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Neosho River Near Neosho Rapids.
* WHEN...From this afternoon to early Sunday morning.
* IMPACTS...At 22.0 feet, Low lying areas along the river flood.
At 23.0 feet, Water overflows Road 145 on the west side of the
bridge over the Neosho River.
* ADDITIONAL DETAILS...
- At 1:30 PM CDT Friday the stage was 21.0 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 22.9 feet just after
midnight tonight. It will then fall below flood stage
tomorrow morning.
- Flood stage is 22.0 feet.
&&
LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588
$$
KSC111-071015-
/O.CON.KTOP.FL.W.0002.000000T0000Z-220507T2308Z/
/EMPK1.1.ER.220506T1330Z.220507T0000Z.220507T0508Z.NO/
211 PM CDT Fri May 6 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cottonwood River near Emporia.
* WHEN...Until tomorrow evening.
* IMPACTS...At 20.0 feet, South bank of the Cottonwood River 1 mile
south of Emporia floods.
* ADDITIONAL DETAILS...
- At 1:30 PM CDT Friday the stage was 20.6 feet.
- Forecast...The river is expected to rise to a crest of 20.6
feet this evening. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 20.0 feet.
&&
LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613
3838 9635
$$859
WGUS83 KTOP 070112
FLSTOP
Flood Statement
National Weather Service Topeka KS
812 PM CDT Fri May 6 2022
...The Flood Warning is extended for the following rivers in
Kansas...
Cottonwood River near Emporia affecting Lyon County.
...The Flood Warning continues for the following rivers in Kansas...
Neosho River Near Neosho Rapids affecting Lyon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC111-071615-
/O.EXT.KTOP.FL.W.0003.000000T0000Z-220508T0600Z/
/NEOK1.1.ER.220507T0204Z.220507T0600Z.220507T1200Z.NO/
812 PM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Neosho River Near Neosho Rapids.
* WHEN...Until early Sunday morning.
* IMPACTS...At 22.0 feet, Low lying areas along the river flood.
At 23.0 feet, Water overtops Road 145 on the west side of the
bridge over the Neosho River.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Friday the stage was 21.8 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 22.4 feet just after midnight
tonight. It will then fall below flood stage tomorrow
morning.
- Flood stage is 22.0 feet.
&&
LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588
$$
KSC111-071615-
/O.EXT.KTOP.FL.W.0002.000000T0000Z-220508T0105Z/
/EMPK1.1.ER.220506T1330Z.220507T0015Z.220507T0705Z.NO/
812 PM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cottonwood River near Emporia.
* WHEN...Until tomorrow evening.
* IMPACTS...At 20.0 feet, South bank of the Cottonwood River 1 mile
south of Emporia floods.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Friday the stage was 20.9 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 5.2 feet
Wednesday evening.
- Flood stage is 20.0 feet.
&&
LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613
3838 9635
$$
Gargan396
WGUS83 KTOP 070646
FLSTOP
Flood Statement
National Weather Service Topeka KS
146 AM CDT Sat May 7 2022
...The Flood Warning is extended for the following rivers in
Kansas...
Neosho River Near Neosho Rapids affecting Lyon County.
Cottonwood River near Emporia affecting Lyon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC111-072200-
/O.EXT.KTOP.FL.W.0003.000000T0000Z-220508T0624Z/
/NEOK1.1.ER.220507T0235Z.220507T0630Z.220507T1224Z.NO/
146 AM CDT Sat May 7 2022
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Neosho River Near Neosho Rapids.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 22.0 feet, Low lying areas along the river flood.
* ADDITIONAL DETAILS...
- At 1:30 AM CDT Saturday the stage was 22.2 feet.
- Forecast...The river is expected to fall below flood stage
this morning and continue falling to 4.1 feet early Thursday
morning.
- Flood stage is 22.0 feet.
&&
LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588
$$
KSC111-072200-
/O.EXT.KTOP.FL.W.0002.000000T0000Z-220508T0249Z/
/EMPK1.1.ER.220506T1330Z.220507T0015Z.220507T0849Z.NO/
146 AM CDT Sat May 7 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Cottonwood River near Emporia.
* WHEN...Until late this evening.
* IMPACTS...At 20.0 feet, South bank of the Cottonwood River 1 mile
south of Emporia floods.
* ADDITIONAL DETAILS...
- At 1:30 AM CDT Saturday the stage was 20.4 feet.
- Forecast...The river is expected to fall below flood stage
early this morning and continue falling to 4.7 feet early
Thursday morning.
- Flood stage is 20.0 feet.
&&
LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613
3838 9635
$$044
WGUS83 KTOP 071041
FLSTOP
Flood Statement
National Weather Service Topeka KS
541 AM CDT Sat May 7 2022
...The Flood Warning is cancelled for the following rivers in
Kansas...
Cottonwood River near Emporia affecting Lyon County.
...The Flood Warning continues for the following rivers in Kansas...
Neosho River Near Neosho Rapids affecting Lyon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product along with additional weather and stream information is
available at www.weather.gov/top/.
&&
KSC111-071145-
/O.CAN.KTOP.FL.W.0002.000000T0000Z-220507T1041Z/
/EMPK1.1.ER.220506T1330Z.220507T0015Z.220507T0843Z.NO/
541 AM CDT Sat May 7 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cottonwood River near Emporia.
* ADDITIONAL DETAILS...
- At 5:30 AM CDT Saturday the stage was 19.5 feet.
- Forecast...The river is expected to fall to 16.2 feet by this
evening.
&&
LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613
3838 9635
$$
KSC111-080145-
/O.CON.KTOP.FL.W.0003.000000T0000Z-220508T0624Z/
/NEOK1.1.ER.220507T0235Z.220507T0815Z.220507T1224Z.NO/
541 AM CDT Sat May 7 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Neosho River Near Neosho Rapids.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 22.0 feet, Low lying areas along the river flood.
* ADDITIONAL DETAILS...
- At 5:30 AM CDT Saturday the stage was 22.2 feet.
- Forecast...The river is expected to fall below flood stage
this morning and continue falling to 4.1 feet early Thursday
morning.
- Flood stage is 22.0 feet.
&&
LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 6, 1:03 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 6, 1:03 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Topeka KS 103 AM CDT Fri May 6 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 250 PM CDT Thu May 5 2022 Key Points: - Another round of rain with isolated thunderstorms moves through this afternoon and evening. Locally heavy rain, small hail, and gusty winds are possible with the strongest storm(s). - Dry weather returns to begin the weekend. Much warmer temps arrive next week. The upper low has been slowly circulating across western KS throughout the day, with sfc low pressure passing to our south through OK. Our next batch of rain has gradually progressed into the area from central KS this afternoon with isolated to scattered thunderstorms embedded within the line of showers. CAMs are generally in better agreement with the progression of this line across the area today than they were yesterday. Most locations should see some soaking rain as it moves west to east this afternoon into tonight. East central KS does have slightly better moisture quality and could see the higher totals again as a result, though ensemble solutions area-wide generally are clustering within 0.25- 1.5", with a few up to 2". Still not expecting widespread flooding to be a major concern, but there could be rises in rivers and creeks and localized flooding particularly in those east central KS locations that received the bulk of the rain yesterday. It remains worth monitoring the potential for a stronger storm or two late this afternoon and early evening with a few hundred J/kg of MUCAPE and brief periods of clearing in east central KS. Small hail and gusty winds would be the main hazards with the strongest storm(s), mainly along and southeast of I-35. Showers should gradually taper off overnight as the upper low moves east and wrap-around moisture exits behind it. Skies clear throughout the day Friday with highs near 70 degrees. A low- amplitude ridge moves overhead on Saturday, beginning the warming trend into next week. While a broad upper trough approaches on Sunday with a surface low in response in the High Plains, the cold front is washed out by the time it extends to our area, so precip chances look low with most of it remaining north. WAA increases into early next week with a thermal axis working into the state by Monday. Highs in the 90s and lows near 70 become increasingly likely by Tuesday and Wednesday, which is well above average and the warmest we've been in quite some time. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1258 AM CDT Fri May 6 2022 For the 06Z TAFS, rain showers will continue to impact the Topeka terminals for the first few hours of the period. Visibility will vary with showers in the area, but is generally expected to be MVFR. Rain will move east of sites by around sunrise, but low stratus will remain in place until later this afternoon. A return to VFR is expected around 21Z Friday. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Picha AVIATION...Teefey
Hazardous weather outlook, May 5, 2:52 PM CDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 252 PM CDT Thu May 5 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-062000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 252 PM CDT Thu May 5 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight Showers and thunderstorms will move west to east across the area this afternoon into tonight. Severe weather is not expected at this time, although brief periods of heavy rain, small hail, and gusty winds are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:44 AM CDT | River Flood Warning | TOP | Lyon | 31 hr |
Nearby
River Flood Warnings in Kansas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.